Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 193, NWS North Platte, NE

June 30, 2011Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 30, 2011, 7:30 PM MDT for Cherry County, Nebraska. It was in force for 60 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2011, 7:30 PM MDT (01:30 UTC)
Expired
Jun 30, 2011, 8:30 PM MDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cherry County, NE

The radar

The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 7:30 PM MDTTSTM WND GST 8010 Sw Cody, NEESTIMATED 80 MPH WIND GUSTS WITH SIGNIFICANT DAMAGE TO TREES AND STRUCTURES. PART OF THE ROOF WAS TORN OFF THE HOUSE WITH A 20 BY 40 FOOT WOODEN STRUCTURE COMPLETELY BLOWN OVER AND DESTROYED.
Jun 30, 7:33 PM MDTTSTM WND GST 65Merriman, NE
Jun 30, 7:45 PM MDTTSTM WND GST 603 Sw Cody, NE
Jun 30, 7:45 PM MDTHAIL 13 Sw Cody, NE
Jun 30, 7:50 PM MDTTSTM WND GST 80Nenzel, NEESTIMATED THAT WINDS GUSTED UP TO 80 MPH WITH 60 MPH WINDS CONTINUING FOR 30 TO 45 MIN. POWERLINES WERE DOWN IN THE NENZEL AREA.
Jun 30, 8:02 PM MDTTSTM WND GST 4529 S Valentine, NE
Jun 30, 8:03 PM MDTTSTM WND GST 72Valentine, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 4:39 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1841 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1841 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
2499 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WUUS53 KLBF 010130
SVRLBF
NEC031-010230-
/O.NEW.KLBF.SV.W.0193.110701T0130Z-110701T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
730 PM MDT THU JUN 30 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 830 PM MDT/930 PM CDT/

* AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MERRIMAN TO SCHOOLHOUSE LAKE TO
  8 MILES SOUTH OF HIGHWAY 97 CROSSING BIG CREEK...AND MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VALENTINE...ELI...NENZEL...MERRITT RESERVOIR DAM...ANDERSON BRIDGE
  STATE WILDLIFE MANAGEMENT AREA...KILGORE...HIGHWAY 83 CROSSING
  GOOSE CREEK...VALENTINE NATIONAL WILDLIFE REFUGE...BIG ALKALI LAKE
  STATE WILDLIFE MANAGEMENT AREA...CROOKSTON...SCHLAGEL CREEK STATE
  WILDLIFE MANAGEMENT AREA...HIGHWAY 97 CROSSING THE NIOBRARA
  RIVER...HIGHWAY 97 MILE MARKER 100...CODY...HIGHWAY 97 MILE MARKER
  110...HIGHWAY 83 MILE MARKER 220 AND HIGHWAY 20 MILE MARKER 210.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4300 10053 4247 10025 4218 10099 4299 10186
      4301 10183
TIME...MOT...LOC 0130Z 226DEG 40KT 4297 10172 4277 10119
          4228 10092
WIND...HAIL 60MPH 1.00IN

$$

ROBERG
3 follow-up statements
209 
WWUS53 KLBF 010154
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
854 PM CDT THU JUN 30 2011

NEC031-010230-
/O.CON.KLBF.SV.W.0193.000000T0000Z-110701T0230Z/
CHERRY NE-
754 PM MDT THU JUN 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHERRY COUNTY
UNTIL 830 PM MDT/930 PM CDT/...

AT 752 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
NENZEL...OR 25 MILES WEST OF VALENTINE...MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   KILGORE AROUND 800 PM MDT.
   CROOKSTON AROUND 910 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HIGHWAY
83 MILE MARKER 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4300 10053 4247 10025 4218 10099 4299 10186
      4301 10183
TIME...MOT...LOC 0154Z 255DEG 45KT 4294 10100
WIND...HAIL 60MPH 1.75IN

$$

ROBERG
248 
WWUS53 KLBF 010204
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
904 PM CDT THU JUN 30 2011

NEC031-010230-
/O.CON.KLBF.SV.W.0193.000000T0000Z-110701T0230Z/
CHERRY NE-
904 PM CDT THU JUN 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHERRY COUNTY UNTIL 930 PM CDT/830 PM MDT/...

AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CROOKSTON...OR 14 MILES WEST OF VALENTINE...MOVING NORTHEAST AT 50
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROOKSTON AROUND 910 PM CDT.
  VALENTINE AROUND 915 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HIGHWAY
83 MILE MARKER 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4237 10100 4301 10148 4300 10053 4247 10025
TIME...MOT...LOC 0204Z 244DEG 45KT 4290 10080
WIND...HAIL 60MPH 1.00IN

$$

ROBERG
125 
WWUS53 KLBF 010228
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
928 PM CDT THU JUN 30 2011

NEC031-010236-
/O.EXP.KLBF.SV.W.0193.000000T0000Z-110701T0230Z/
CHERRY NE-
928 PM CDT THU JUN 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHERRY COUNTY
WILL EXPIRE AT 930 PM CDT/830 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. HOWEVER...WESTERLY WINDS OF 25 TO 40 MPH WILL STILL PERSIST 
ALONG WITH LIGHT TO MODERATE RAIN. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

LAT...LON 4237 10100 4301 10148 4300 10053 4247 10025
TIME...MOT...LOC 0226Z 244DEG 45KT 4302 10046

$$

ROBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:15 PM MDT, 5 hours 15 minutes earlier.

Area forecast discussion, Jun 30, 2:15 PM MDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CDT THU JUN 30 2011

.SYNOPSIS...
UPPER LOW AND ASSOCIATED PV ANOMALLY MOVING NORTHEAST ACROSS THE
CENTRAL ROCKIES THIS AFTERNOON GENERATING SIGNNIFICANT ARE OF TSRA
OVER CO...UT AND WY. BROAD HEIGHT FALLS ACROSS THE CENTRAL ROCKIES
AND HIGH PLAINS ON MORNING UPPER AIR SOUNDINGS AS WELL. EXPECT THE
UPPER LOW TO CONTINUE ITS NORTHEASTWARD MOVEMENT THOUGH WEAKENING AS
IT BREAKS DOWN THE UPPER RIDGE OVER THE PLAINS. AT THE
SURFACE...MIXING HAS BEEN LIMITED OVER THE CWA AS TROUGH AXIS HAS
REMAINED IN PLACE ACROSS THE AREA...THEREFORE TEMPS ARE WARMING BUT
SLOWER THAN ANTICIPATED. LACK OF MIXING HAS ALSO CONTRIBUTED TO
HIGHER DEW POINTS IN SOUTHWEST NEB WHERE A RED FLAG WARNING IS IN
PLACE THOUGH A SLOW DECREASE HAS BEEN NOTED IN THE LAST COUPLE OF
HOURS. CIRRUS/SMOKE HAS ALSO LIMITED INSOLATION SOMEWHAT AS WELL.
EXPECT AS CONVECTION CONTINUES TO DEVELOP/MOVE INTO THE PANHANDLE
WOULD EXPECT WINDS TO COME BACK AROUND TO THE SOUTH AND INCREASE
SOME IN RESPONSE.

&&

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...

MODELS CONTINUE TO BE SIGNIFICANTLY DIFFERENT IN HOW THEY HANDLE THE
AFOREMENTIONED UPPER LOW AND ASSOCIATED SHORT WAVE THROUGH THE NEXT
24 HOURS. THE NAM IS SLOWER AND GENERALLY FOLLOWED SINCE A SLOWER
PROGRESSION HAS BEEN REALIZED IN THE PREVIOUS DAY. ALL MODELS BRING
THE UPPER LOW INTO THE NRN STREAM AND WEAKEN IT AS IT MOVES ACROSS
THE PLAINS. HOWEVER FOR TONIGHT...ML CAPE VALUES CONTINUE TO BE
IMPRESSIVE DUE TO THE HIGHER SFC DEW POINTS AND AS UPPER LOW
CONTINUES TO PULL NORTHEAST WILL SE TSRA DEVELOPMENT ACROSS THE
WESTERN HALF OF THE CWA THROUGH THE EVENING HOURS. AN INVESTIGATION
OF AREA FORECAST SOUNDINGS SUGGEST AN INVERTED-V TYPE SOUNDING
PROFILE EXPECTED OVER THE PANHANDLE AND PORTIONS OF SOUTHWEST
NEBRASKA AND MESOANALYSIS DOWNDRAFT CAPE VALUES EXCEEDING 1500 J/KG
CONFIRM THIS. SO AN EXPECTATION OF SVR WINDS GUSTS AND POTENTIALLY
LARGE HAIL IS IN ORDER FOR TONIGHT...THOUGH LARGE HAIL DEVELOPMENT
WILL LIKELY OCCUR EARLY IN THE TSRA LIFE CYCLE AS CAPE PROFILES IN
FORECASTED SOUNDINGS SUGGEST WEAKER VERTICAL MOTIONS IN THE MID
LEVELS AND 0-6KM BULK SHEAR VALUES ARE ONLY AROUND 35 KTS. WOULD
EXPECT AN INCREASED COVERAGE OF TSRA TONIGHT IN WRN ZONES INITIALLY
AND SPREADING INTO THE NORTHERN PORTIONS OVERNIGHT.

AS THE LOW SHEARS/MOVES NORTHEAST WINDS SHIFT WILL PROGRESS
SOUTHWARD AS WELL ON FRIDAY. COULD BE SOME CONVECTIVE DEVELOPMENT IN
THE NORTHERN PORTION OF THE STATE FRIDAY MORNING AND EARLY
AFTERNOON...BUT COVERAGE SHOULD BE LESS AS SHOULD BE THE INTENSITY.
TEMPES WILL BE SIGNIFICANTLY COOLER FRIDAY BEHIND THE FRONT AND AT
LEAST SOME MID LEVEL CLOUD COVER. THE NAM WOULD LEAD TO A MORE
PESSIMISTIC FORECAST WITH ITS SLOWER MOVEMENT...BUT TYPICALLY
SOUTHWARD EXTENSION OF CONVECTION IN A POST-FRONTAL ENVIRONMENT IS
OVERDONE...SO STAYED WITH LIMITED CHANCES OF PRECIPITATION IN THE
SOUTH. THE SIGNIFICANT DIFFERENCE IN HOW THE MODELS HANDLE THE UPPER
LOW AND ASSOCIATED COLD FRONT AFFECT THE WEEKEND FORECAST AS WELL.
THE NAM DROPS THE FRONT MUCH FURTHER SOUTHWARD AS WOULD BE EXPECTED
IN A SLOWER SOLUTION. HOWEVER FEEL THAT IT MAY BE TOO FAR SOUTH
GIVEN STRENGTH OF UPPER RISGE AND TIME OF YEAR. THE FORECAST THEN
STRAYS FROM THE NAM AND LEANS MORE TWD THE GFS/GEM/ECMWF/UKMET WHICH
WOULD SUGGEST THE FRONT WILL PROGRESS BACK NORTHWARD SATURDAY
ALLOWING FOR AN INCREASE POTENTIAL IN TSRA DEVELOPMENT. IF THIS
HOLDS TRUE...SVR THUNDERSTORMS WILL BE POSSIBLE BUT AS IS TYPICAL
THIS TIME OF YEAR DETAILS ARE HARD TO PIN DOWN. IN ADDITION...A
RETURN TO ZONAL FLOW ALOFT WOULD MEAN TIMING OF SUBTLE SHORT WAVES
WILL BE DIFFICULT. GENERALLY HAVE GONE WITH A TYPICAL DIURNAL TREND
AND TEMPS NEAR SEASONAL THROUGH THE WEEKEND.

.LONG TERM (SUNDAY THROUGH THURSDAY)...

UPPER LEVEL RIDGE OF HIGH PRESSURE WILL SLOWLY RETROGRADE TO THE
WEST ACROSS THE SOUTHERN PLAINS...AND BY MIDWEEK BE CENTERED ACROSS
THE DESERT SOUTHWEST. APPEARS TO BE A TYPICAL MONSOON PATTERN SET UP
BY MIDWEEK...WITH OUR AREA IN A NORTHWEST FLOW ALOFT TO THE
NORTHEAST OF THE DESERT SOUTHWEST UPPER RIDGE. THIS NORTHWEST FLOW
WILL BE ATOP A SOUTHEAST MOIST FLOW AT THE SURFACE...AND COULD BE A
SET UP FOR SLOW MOVING SOUTHEAST BOUND SUPERCELLS. THIS IS AGAIN
TYPICAL FOR JULY. NO WIDESPREAD PRECIP IS EXPECTED...BUT AT LEAST
ISOLATED LATE AFTERNOON AND NIGHTTIME TSTMS ARE POSSIBLE TUESDAY
NIGHT AND BEYOND. SUNDAY AND THE 4TH OF JULY WILL BE QUITE WARM
/HIGHS 88 TO 98 DEGREES/ AS A STATIONARY FRONT WILL REMAIN WELL TO
OUR NORTH. THE FRONT WILL SETTLE SOUTH TUESDAY AND BEYOND...WITH
HIGHS COOLING BACK INTO THE 80S TO NEAR 90. THE FRONT MAY ALSO SERVE
AS A FOCUS FOR TSTM DEVELOPMENT AND SLIGHT CHANCES WILL BE
MAINTAINED THIS FORECAST.

&&

.HYDROLOGY...

FLOOD WARNINGS CONTINUE FOR THE NORTH PLATTE AND PLATTE RIVER. RIVER
LEVELS WILL HOLD STEADY OR SLOWLY FALL THE NEXT FEW DAYS. RIVER
LEVELS ARE ALSO RECEDING ON THE ELKHORN IN HOLT COUNTY. FLOOD
WARNING WILL BE ALLOWED TO EXPIRE FOR THE ELKHORN THIS AFTERNOON.

&&

.AVIATION...

VFR CONDITIONS ARE TO BE EXPECTED FOR THE MOST PART...THOUGH TSRA
DEVELOPMENT IN THE KVTN AREA IS TO BE EXPECTED THROUGH EARLY
MORNING. BIGGEST CONCERN WITH TSRA WOULD BE HIGH WIND GUSTS AND WILL
BE REFINED IN LATER FORECASTS. COVERAGE OF TSRA IN THE KLBF AREA WILL BE
LIMITED AND CONFIDENCE IS NOT HIGH THAT TSRA WILL MAKE IT THAT FAR
EAST. THEREFORE ONLY CB WAS INCLUDED AT KLBF.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

EXTENDED...TAYLOR
SHORT TERM/AVIATION...JWS
Hazardous weather outlook, Jun 30, 3:50 PM MDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
450 PM CDT THU JUN 30 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-012200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
450 PM CDT THU JUN 30 2011 /350 PM MDT THU JUN 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA THIS EVENING. SCATTERED SEVERE THUNDERSTORMS...WITH THE
MAIN THREAT BEING DAMAGING WIND AND PERHAPS SOME HAIL TO THE SIZE
OF QUARTERS...WILL BE POSSIBLE ALONG AND WEST OF A SPRINGVIEW TO
HAYES CENTER LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE ON FRIDAY NIGHT AND SATURDAY AS A
STATIONARY FRONT STALLS OUT ACROSS THE AREA. SEVERE THUNDERSTORMS
ARE POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ALONG AND WEST OF A SPRINGVIEW TO
HAYES CENTER LINE THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

In the hours before

Special weather statement, Jun 30, 6:38 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
638 PM MDT THU JUN 30 2011

NEZ023-024-094-010145-
GRANT NE-HOOKER NE-WESTERN CHERRY NE-
638 PM MDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY...HOOKER AND
NORTHEASTERN GRANT COUNTIES UNTIL 745 PM MDT...

AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
WATSON LAKE TO PRATT LAKE...AND MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND HAIL UP TO THE SIZE OF DIMES AND ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MULLEN...
  MOTHER LAKE...
  DIPPING VAT MEADOW...
  CARR LAKE...
  WHITMAN...
  MORGAN LAKE...
  ROCK HILL...
  ROUND LAKE...
  SPECKEL MEIR LAKE...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BROOKS
Local storm report, Jun 30, 6:56 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
756 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     5 SE RUSHVILLE          42.66N 102.40W
06/30/2011  E60 MPH          SHERIDAN           NE   TRAINED SPOTTER

&&

CJS
Local storm report, Jun 30, 6:59 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
759 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             5 N LEMOYNE             41.36N 101.80W
06/30/2011  E1.00 INCH       KEITH              NE   TRAINED SPOTTER

            ALSO WINDS OF 50 MPH OR MORE AS THE STORM PASSED

&&

BROOKS
Local storm report, Jun 30, 7:14 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
814 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             2 SE GORDON             42.79N 102.18W
06/30/2011  E0.75 INCH       SHERIDAN           NE   PUBLIC

&&

CJS
Local storm report, Jun 30, 7:19 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
819 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND GST     26 SSW MERRIMAN         42.57N 101.90W
06/30/2011  E60 MPH          CHERRY             NE   PUBLIC

&&

CJS
Local storm report, Jun 30, 7:28 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
828 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND GST     2 SE LEWELLEN           41.31N 102.12W
06/30/2011  M52 MPH          GARDEN             NE   MESONET

0657 PM     TSTM WND GST     13 SSW OSHKOSH          41.23N 102.44W
06/30/2011  M41 MPH          GARDEN             NE   MESONET

0825 PM     TSTM WND GST     MERRIMAN                42.92N 101.70W
06/30/2011  E60 MPH          CHERRY             NE   TRAINED SPOTTER

&&

CJS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:33 PM MDTSevere Thunderstorm WarningLBFSheridan57 min
Jun 30, 7:00 PM MDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker60 min
Jun 30, 7:02 PM MDTSevere Thunderstorm WarningLBFArthur30 min
Jun 30, 8:11 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha49 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.